Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Small child, fever, stomach virus, sore throat. Taken zpak, amoxicillin. Cure?

My 18 month old son has been running a 100 degree fever when taken rectally for 9 days. He started out with a traditional stomach virus, then sore throat . He has taken a zpak and started amoxicillin . I am worried sIck. He is tired and cries a lot. Does this sound as sinister as I worry it does? Leukemia is what I worry about. Thank you for your help.
Mon, 7 Jan 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,   ,  
Pediatrician 's  Response
Hi
All fevers are not due to Leukemia and mostly the common causes of fevres are viral, bacterial and due to upper respiratory, ear ,urinary and gut infections and depending on the symptoms of your child. For fever you can give Tylenol in prescribed dosage, consult your Pediatrician for the examination to find out any focus of the infection and if needed for any basic investigation like CBP and CUE.
I find this answer helpful
Pediatrician Dr. Synthyia Bhagat's  Response
Hi.
Thanks for your query,
your son is having fever,sore throat,is lethargic and irritable all these are suggesting respiratory infection which is usually viral in origin.moreover he is taking two antibiotics .he will be fine in a couple of days,give him medicine as prescribed,give paracetamol for fever,give him plenty of fluids ,he will be fine soon.
I am confused what made you think of leukemia?are there any other symptoms also.is he ever been evaluated for the same.
your son will be fine.
God bless.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello mu child has been sick since Friday very tired fevers headache decreased appetite throat hurting.. Then he developed a very bad breath... yesterday when woke up his mouth was sore and and his gums were all red and inflamed and he also has what appear to be canker sores in his mouths I took him to the Dr yesterday and strep was negative she is telling me it is a stomach virus going around and just suggested we wait it out but I m not so sure !?

doctor1 MD

Hi. My six year old son has been unwell since yesterday afternoon. He slept ok last night but for much of today his temperature s been fluctuating. So he ll have a fever and then it will go down on its own without medication , and then an hour or more later it will climb back up. He has a sore throat , slightly red eyes, but is not in pain other than with the sore throat. Any ideas what he may have?

doctor1 MD

I ve had strep throat since December 30th and just finished my antibiotics 2 days ago. I don t have a fever or dizziness, and my appetite has completely returned but my sore throat still persists. It s doesn t feel as bad as it did before the antibiotics but it s still a bit painful to swallow. Also, the white spots on my tonsils have started to turn slightly darker. Is this normal after 10 days of antibiotics or should I get a refill of my prescription of amoxicillin? Besides the sore throat and a bit of a cough here and there I feel completely fine.

Recent questions on  Analgesic

doctor1 MD

hi my 15 month old daughter has started waking in the night upset and when i go into see her she is so hot to touch. she only sleeps in light clothes and has a thin sheet. she is very sleepy and unresponsive. this has happened 2 nights now. calpol brings her temp down then she recovers ?

doctor1 MD

Hello, for the last week and a half everytime I eat within 10 minutes I start cramping horriably then within 10 to 20 minutes after the cramps begin I have to run to the bathroom. I have really bad diarrhea with alot of blood. When it first started it was soft stools with a little blood, then went to almost water but pure blood now it is all mucus with blood. I have not been able to hold any food down without going to the restroom in almost 2 weeks. There is just so much blood it is starting to scare me. The meds that I take on a daily bases is mobic, lortab, oxycodone , soma and xanax . The doctor also put me on Neurontin Cap 300 mg 1 capsulde twice a day and Phenergan 25 mg 1 tab prn on July 11, 2012. What could be going on?

doctor1 MD

Hello I had abdominoplasty three weeks ago.I had a marcane pain buster after surgery for a few days and never experienced much p ain at all since then. I only took an occasional hydrocodone , motrin and tylenol . Everything was great and then a week ago I started feeling sick. My urine got dark and my skin began to itch and my urine was dark. It turns out my liver enzymes and esophinosil levels are up and I might have cholestasis hepatitis. I am to f/u with my gastroenterologist tomorrow. I have a headache now. No fever or pain anywhere. The ct showed nothing but the Gi doctor on call says I still need a sono and it could be from anesthesia. They took me off flecanide which I take for occasional paroxismal a fib. I am wondering what the best diet for this is as I am not hungry and what the recovery time is for this. Thank you very much

doctor1 MD

Hi there My Mother is suffering from sensations of freezing liquid in her stomach and also sometimes in her shoulders, back and hands. She has also lost her appetite and has been having a tingling sensation in her left shoulder from time to time. The symptoms make her feel frightened and hopeless. She did recently have suspected DVT as she lost the ability to walk very suddenly recently, but after a cocktail of painkillers and also an injection in the stomach in case there was a blood clot, she was then able to walk again, although she is due for a hip operation in the other leg, so she can walk as best she can. The codeine part of the painkillers caused severe constipation a couple of weeks ago and she had to be treated for that, but now she is suffering these awful freezing sensations. I took her to the doctor and they gave her an ECG which proved fine. Any advice would be a relief as I am worried about her; it has made her very very down.

doctor1 MD

I am trying to find a pain management doctor for my daughter. The standard procedure in this area seems to be" 1. Give the patient enough pain medication to treat the pain. 2. Cut the pain medication in half My daughter has fibromyalgia ,...

doctor1 MD

my 7 year old has mild headaches at night, mild upset stomach and loss of appetite at night. she is fine during the day, but seems tired and mild upset stomach at night. any idea what the cause is?

doctor1 MD

what kind of pain medication would I take for rectal pain?